Itching skin

I'm am on 100mg of Levothyroxine and have for years. I have really itchy skin all over and apply Ecaderm lotion which helps but does not eliminate it completely. I find the ticking getting worse but there is no rash of any kind. I shower with a non allergenic wash and have stopped having the water too hot...more just warm than hot.

Could this itching be related to my Thyroid?

7 Replies

oldestnewest
  • You may have a sensitivity to the ingredients in the tablet (not levothyroxine). Try taking an anti-histamine tablet 1 hour before your next dose of levothyroxine. If it helps with the itching, you need to change your make of levothyroxine to another. Some of us have sensitivities to the fillers/binders in it. The GP should give you another prescription and ask pharmacist how many makes of levothyroxine he stocks.

  • Could your skin be dry? I find when my skin is very dry, I want to scratch it. I use bio oil on my skin as I find that moisturisers can sometimes just "sit" on top of the skin and not penetrate. I cover myself in bio oil before going to bed and it does help x

  • Hi, I suffered with really bad itching especially on my back and arms. I could scratch until I bled but no rash just raised skin like hives. I've been gluten for last 7 weeks and the itching has gone! I tested negative for coeliac do presume i have done sensitivity to wheat/gluten. My dad is the same. Could it be food related?

  • Hypothyroidism does cause itchy skin, yes. But so do lots of other things as people above have suggested. Maybe you need a dose increase. When did you have your last bloods done? How were the results?

  • Thank you for your replies. I will check with Dr and with pharmacist about different makes of med.

    I have my bloods done every three months and have just had them done two weeks ago and results according to Dr were fine.

    I have been using Ecoderm which does help a bit but certainly does not eradicate the itching.

    I think Polina's suggestion has to be given a try now.

    Thanks everyone.

  • Just in case it helps you, I have incredibly itchy skin, all over. It is also very dry, as are my eyes and mouth. I also suffer from urticaria in the summer. I am hypothyroid but presently do not take any medication, so although my itching is probably/possibly thyroid related, it's not from fillers or the medication itself. I have also considered gluten to be a possibility and am presently trying (very hard) to get coeliac testing.

  • Chancery how do you manage without medication for your hypothyroidism....I was under the belief that medication of whatever kind was a must. It is interesting to hear that. I have also been looking into the gluten problem.

    Thank you for your input.

You may also like...